Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 252, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 12, 2023, 1:41 AM CDT for Throckmorton County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2023, 1:41 AM CDT (06:41 UTC)
- Expired
- Jun 12, 2023, 2:15 AM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2459 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
240
WUUS54 KSJT 120641
SVRSJT
TXC447-120715-
/O.NEW.KSJT.SV.W.0252.230612T0641Z-230612T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
141 AM CDT Mon Jun 12 2023
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Throckmorton County in west central Texas...
* Until 215 AM CDT.
* At 140 AM CDT, a severe thunderstorm was located near Throckmorton,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Elbert around 210 AM CDT.
Other locations impacted by this severe thunderstorm include Us-
183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3316 9895 3307 9938 3332 9946 3340 9931
3339 9895
TIME...MOT...LOC 0640Z 247DEG 31KT 3324 9922
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TP1 follow-up statement
156
WWUS54 KSJT 120707
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
207 AM CDT Mon Jun 12 2023
TXC447-120715-
/O.CON.KSJT.SV.W.0252.000000T0000Z-230612T0715Z/
Throckmorton TX-
207 AM CDT Mon Jun 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHEASTERN THROCKMORTON COUNTY...
At 206 AM CDT, a severe thunderstorm was located near Elbert, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Throckmorton County, including the following
locations... Us-183 Near The Throckmorton-Baylor County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
San Angelo.
&&
LAT...LON 3313 9912 3311 9920 3340 9923 3339 9895
3316 9895
TIME...MOT...LOC 0706Z 247DEG 31KT 3333 9897
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:21 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 12:21 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1221 AM CDT Mon Jun 12 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 205 PM CDT Sun Jun 11 2023 A band of scattered thunderstorms is indicated by the multiple short range models (CAMs included) this afternoon and evening. This activity is most likely to occur across areas near Abilene and move east along the I-20 corridor. Recent satellite imagery indicates a small amount of cumulus developing, which may indicate this solution is likely to be the expected outcome. A Marginal Risk for severe weather has been included across this area for the remainder of today by the Storm Prediction Center. Large hail (1"+ in diameter) and damaging winds (60 MPH range) are the main hazards. Otherwise, the bigger risk across the area with regards to severe weather is on Monday afternoon and evening. It is worth mentioning that the best odds of seeing this activity for tomorrow remains across areas east of a Throckmorton to Junction line. Isolated to scattered thunderstorms are a possibility (20-30% chance). Any thunderstorm activity will be capable of producing large hail (2"+ in diameter) and damaging winds (60 MPH range). An isolated tornado cannot be ruled out. Otherwise, high temperatures will continue to be on the rise with highs well into the triple digits. && .LONG TERM... (Monday night through next Saturday) Issued at 258 PM CDT Sun Jun 11 2023 Storms across the Big Country and Heartland that develop Monday afternoon may linger into evening hours, but otherwise looks like a predominantly dry forecast for the upcoming week and weekend for now. Same basic idea continues...with a trough to the east and a trough to the west and leaving a weak ridge in place across the Southern Plains for most of the week. May have a bit of a weakness in the ridge and more zonal flow for mid week and forecasted temperatures are down a few degrees verse what we were looking at yesterday. But ridge builds back into place for the weekend and temperatures again start to climb well above 105 in some areas. As mentioned yesterday, will be interesting to watch whether temperatures can be maximized with the abundant unusually green conditions across much of the area, as well as the evapotranspiration going on. Temperatures around San Angelo this afternoon are lagging behind some what is expected, although dewpoints are higher and the Apparent temperatures are well above 100. As some drying occurs this week, may well see this few degrees temperature difference come to an end and allow readings to soar. && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Mon Jun 12 2023 Thunderstorms to the north of KABI at 5Z will move east, staying north of the terminal, but may send an outflow boundary down, giving some gusty north winds for an hour or so through 7Z. Isolated thunderstorm possible Monday afternoon at KABI but given the isolated nature of the storms, did not include VCTS at this time. Southeast winds gusting up to 18 KTS likely across the terminal by noon. KABI may see a shift to east to northeast winds mid to late afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 94 67 94 / 20 0 0 0 San Angelo 73 103 67 101 / 10 0 0 0 Junction 74 105 71 105 / 10 0 0 0 Brownwood 71 100 69 97 / 20 0 10 0 Sweetwater 69 96 66 96 / 10 0 0 0 Ozona 74 102 68 103 / 10 0 0 0 Brady 72 99 70 98 / 10 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...41 LONG TERM....07 AVIATION...04
Hazardous weather outlook, Jun 11, 3:35 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 335 PM CDT Sun Jun 11 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 335 PM CDT Sun Jun 11 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across areas near Abilene and also for areas east of Abilene on I-20. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered strong to severe thunderstorms are possible again on Monday. Large hail and damaging winds are the main concerns. Temperatures above 105 degrees are possible through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 11, 9:19 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
919 PM CDT Sun Jun 11 2023
TXZ140-120300-
Brown TX-
919 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of central Brown County
through 1000 PM CDT...
At 919 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brownwood, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brownwood, Early, Zephyr and Camp Bowie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Texas.
&&
LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
3154 9890 3173 9909 3181 9903 3174 9869
3170 9867
TIME...MOT...LOC 0219Z 302DEG 29KT 3172 9898
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
snLocal storm report, Jun 12, 12:57 AM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1257 AM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM Tornado 6 SSW Stamford 32.87N 99.86W
06/12/2023 Jones TX Law Enforcement
Jones Co. Sheriff called stating that a
deputy south of Stanford reported a possible
tornado on ground, rain wrapped and heading
toward Avoca, TX.
&&
TPLocal storm report, Jun 12, 1:03 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
103 AM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM Hail Stamford 32.94N 99.80W
06/12/2023 M1.50 inch Jones TX Trained Spotter
Trained Spotter called in ping pong (1.50
in) size hail.
&&
TPLocal storm report, Jun 12, 1:04 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
104 AM CDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Hail 1 NE Stamford 32.95N 99.79W
06/12/2023 E1.75 inch Jones TX Trained Spotter
Trained spotter called in golf ball size
hail.
&&
TPSpecial weather statement, Jun 12, 1:23 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
123 AM CDT Mon Jun 12 2023
TXZ114-120715-
Shackelford TX-
123 AM CDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of northeastern
Shackelford County through 215 AM CDT...
At 122 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Fort Griffin, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3285 9913 3282 9948 3295 9947 3296 9916
3295 9912
TIME...MOT...LOC 0622Z 264DEG 18KT 3288 9941
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
mkdSpecial weather statement, Jun 12, 1:26 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
126 AM CDT Mon Jun 12 2023
TXZ099-120715-
Throckmorton TX-
126 AM CDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of central Throckmorton
County through 215 AM CDT...
At 125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Irby, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Throckmorton and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3320 9905 3313 9947 3321 9947 3338 9913
TIME...MOT...LOC 0625Z 240DEG 26KT 3317 9945
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mkdThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 62 min |
| Jun 11, 7:17 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 43 min |
| Jun 11, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 61 min |
| Jun 11, 8:05 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Jun 11, 9:19 PM CDT | Special Weather Statement | SJT | Brown | 41 min |
| Jun 11, 11:59 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 61 min |
| Jun 12, 12:38 AM CDT | Tornado Warning | SJT | Jones, Shackelford | 41 min |
| Jun 12, 1:23 AM CDT | Special Weather Statement | SJT | Shackelford | 52 min |
| Jun 12, 1:26 AM CDT | Special Weather Statement | SJT | Throckmorton | 49 min |
| Jun 12, 2:17 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 13 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 48 min |
| Jun 12, 6:35 PM CDT | Special Weather Statement | SJT | Brown | 40 min |
| Jun 12, 6:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 67 min |
| Jun 12, 6:55 PM CDT | Special Weather Statement | SJT | Concho | 50 min |
| Jun 12, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, San Saba | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.